Request Legal Help Now - Free
LAWSUITS NEWS & LEGAL INFORMATION
Home Page >> News Articles >> Lisinopril Side Effects May Include Hypo..

Lisinopril Side Effects May Include Hyponatremia

. By
Boston, MAIn a recent Medscape Today column, Northeastern University Assistant Dean Jenny A. Van Amburgh explained that lisinopril side effects can potentially include hyponatremia, a metabolic condition in which there is not enough salt in certain body fluids.

According to Van Amburgh, the medication's package insert shows hyponatremia as a potential adverse event associated with the drug, but there is no known incidence rate. Studies have reportedly indicated that patients taking 10–40 mg of lisinopril for varying periods of time (between six months and four years) showed some signs of hyponatremia and lower serum sodium levels.

In two of the cases, patients were reportedly given lisinopril a second time, and their serum sodium levels dropped once again. This led the researchers to conclude that the hyponatremia condition was likely a direct result of the medication, and not other factors, according to Van Amburgh.

Additionally, Van Amburgh went on to say that there were 17 cases of hyponatremia related to the use of ACE inhibitors published as of 2002, with five involving the drug captopril and nine involving enalapril.

Still, the author of the column writes that while it appears as though ACE therapy—including lisinopril—could lead to the development of hyponatremia even at the lowest doses, physicians need to consider other possible medical conditions that could be leading factors. Examples of these increased risk factors include patients with congestive heart failure and those on concomitant diuretic therapy, according to Van Amburgh.

Either way, it is important for doctors and physicians to recognize the potential risks, and make informed decisions when prescribing drugs such as lisinopril, Van Amburgh writes.

"Hyponatremia is recognized as a potential adverse effect of ACE inhibitor therapy, with grave consequences if left uncorrected. Both patients and providers should be aware of and monitor for the signs and symptoms of hyponatremia," she said.

According to the National Center for Biotechnology Information, lisinopril is typically prescribed to treat high blood pressure, and can also be used in combination with other medications to treat heart failure.

Other side effects of the medication can potentially include dizziness, excessive tiredness, decrease in sexual ability, difficulty breathing or swelling of the face, according to the NCBI. Overdose symptoms can often include fainting and lightheartedness as well.

READ ABOUT LISINOPRIL LAWSUITS

Lisinopril Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Lisinopril claim at no cost or obligation.

READER COMMENTS

Posted by

on
I have suffered many nights and days suffering while on trips,embrassments, lips, Head, throat, head as big as a basketball, my family was scared nearly to death, we did not know what was happening, I went to hospitals n Ga, Ky, and NY while my dad was on his death bed! We were nsto Tha same hospital from this high blood pressure med. Lisinopril. I had to go to sleep treatments,sleep mask 3ct.

Posted by

on
Hi i been on this medication for a couple of years the first time and now I been on it for 7 years now and the first time I lost my hair in the middle thought it was due to just stress but it continued til I was off the meds. Now I been back on it for 7 or more years and I've lost alot more hair over the years . Also I feel like my tongue is swelling and I cant swallow anyone have these problems?

Posted by

on
After taking this bp drug Lisinopril I have high heart rate,fatigue and diarrea with stomach cramps.

Posted by

on
I have been taking Lisinopril for several years. Since then, I have been having a hard time retaining my minerals. I have ended up in the hospital several times with no potassium or magnesium. My heart rate goes crazy and my whole body shakes and cramps. I feel dehydrated and crave salt. The doctors say it's not from Lisinopril.(I take no other drugs) My liver enzymes are elevated and they don't know why.

Posted by

on
Pcp prescribed me 5 mg lisionpril nov 1st 2013 to protect my kidneys because I have diabetes,this medicine gave me heart palpations dizziness upon standinding chest tightened,November 25th admitted to ER had MRI,sonograms blood work, all come back negative. Now here in jan 2014 I can't hardly walk or stand without falling over,I'm to lightheaded to go to work,went back to ER still test negative,goin to a cardiologist for stress test. Anyone goin through this or can help please email me at leemason39@yahoo.com

Posted by

on
I've been on lisinopril for 7 years and have experience dizziness & lighthead. Not one time have i been told this this drug could cause significant liver damage.

Posted by

on
I've been on lisinopril for 7 years and have experience dizziness & lighthead. Not one time have i been told this this drug could cause significant liver damage.

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com
Request Legal Help Now! - Free